Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 15, 2011Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2011, 4:33 PM EDT for Sumter County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2011, 4:33 PM EDT (20:33 UTC)
Expired
Jul 15, 2011, 5:30 PM EDT
In force
57 min
Issued by
NWS Atlanta, GA

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS82 KFFC 152033
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT FRI JUL 15 2011

GAZ104-152130-
433 PM EDT FRI JUL 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
530 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLAINS...MOVING NORTHWEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO 
3 INCHES...ARE OCCURRING ACROSS SUMTER COUNTY...INCLUDING AREAS 
AROUND SUMTER...MADDOX...HUNTINGTON...CROXTON CROSSROADS...NEW 
ERA...AMERICUS...PLAINS...SHILOH...CONCORD AND FRIENDSHIP. DRIVERS 
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. 
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3197 8445 3214 8443 3216 8443 3216 8419
      3223 8418 3223 8414 3219 8413 3219 8405
      3209 8398 3205 8398 3202 8395 3192 8392
      3192 8434 3187 8434
TIME...MOT...LOC 2031Z 142DEG 10KT 3204 8436

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:34 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 15, 3:34 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT FRI JUL 15 2011

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
WEDGE FULLY ENTRENCHED ACROSS THE CWA TODAY...WITH LITTLE
IMPROVEMENT IN DEGRADED CONDITIONS. AS A RESULT OF THIS WEDGE...
ATMOSPHERIC INSTABILITY REMAINS LOW...PRODUCING SCATTERED TO
NUMEROUS SHOWERS. ISOLATED THUNDERSTORMS SHOULD BE GENERALLY LIMITED
TO CENTRAL AND SOUTH GEORGIA RESULTING FROM THE COMBINATION OF WEAK
LOW PRESSURE ALOFT AND A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
SOUTHWEST GEORGIA. WEEKEND RAINFALL TOTALS ACROSS THE SOUTHERN CWA
ARE EXPECTED TO RANGE FROM 2-3 INCHES...WITH AREAS OF HEAVY RAIN
PRESENTING LOCAL FLOODING THREATS. AS OF NOW...FFG SUGGESTS THIS
AREA CAN HANDLE 3-4 INCHES OVER THE SHORT TERM PERIOD...BUT WITH
PROLONGED PRECIP ACTIVITY TODAY AND THE LAST FEW DAYS...THIS AREA
WILL HAVE TO BE CLOSELY MONITORED. HAVE FOCUSED HIGHER POPS ACROSS
THIS AREA...WITH GENERALLY LIKELY POPS THROUGH SATURDAY.

MODELS SUGGESTING DRYING TREND INTO SUNDAY...AS UPPER LEVEL RIDGE
MAKES SLIGHT MOVE EASTWARD TO ENCOMPASS THE SOUTHEAST...AND EAST
WINDS FUNNEL BEST MOISTURE SOUTH OF THE CWA. FOR NOW...HAVE
CONTINUED WITH SLIGHT CHANCE POPS SUNDAY ACROSS MUCH OF THE
CWA...EXCEPT FOR CHANCE POPS ALONG THE FAR SOUTHERN CWA.

WARMLY WELCOMING THE COOLER TEMPERATURES...AND HAVE TENDED TOWARDS
THE SLIGHTLY WARMER LOW TEMPERATURE GUIDANCE AND SLIGHTLY COOLER MET
FOR HIGHS TO ACCOUNT FOR CLOUD COVER AND SHOWER ACTIVITY.

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER LEVEL RIDGE REMAINS IN PLACE THROUGH MUCH OF THE LONG
TERM...KEEPING POPS LOW. A FEW DISTURBANCES MOVE INTO THE CAROLINAS
BY MID WEEK...COMING CLOSE TO THE CWA...SO HAVE CONTINUED WITH THE
SLIGHT CHANCE TO CHANCE POPS FOR THE PERIOD. OVERALL WARMING TREND
EXPECTED WITH THE PERSISTENT RIDGE...AND BY TUESDAY...WE SHOULD BE
WELL INTO THE 90S ONCE AGAIN.

&&

.HYDROLOGY...
MODELS SUGGEST RAINFALL TOTALS TODAY THROUGH THE WEEKEND COULD
EASILY REACH THE 2 INCH MARK ACROSS THE SOUTHERN CWA...AND WITH
SOME AREAS SEEING 2-3 INCHES. FOR NOW...LATEST FLASH FLOOD
GUIDANCE SUGGESTS THAT OVER THIS PERIOD THIS AREA CAN HANDLE 3-4
INCHES OF RAIN. EVEN SO...AREAS OF HEAVY RAIN CAN STILL PRESENT
LOCALIZED FLOODING THREATS. WITH THE PROLONGED PRECIP ACTIVITY
ALREADY SEEN THIS WEEK ACROSS THAT SAME AREA...WILL HAVE TO
CONTINUE TO MONITOR CONDITIONS FOR FLOODING POTENTIAL.

&&

.AVIATION...
18Z UPDATE...
FRONTAL BOUNDARY ACROSS CENTRAL PART OF THE STATE AND SHOWERS ARE
MAINLY CONFINED TO THAT AREA. BEST CHANCES FOR SHRA REMAIN ACROSS
CENTRAL GEORGIA. THESE WILL DRIFT NORTHWESTWARD THROUGH THE DAY.
MEDIUM CONFIDENCE AT ATL SITES AND LOW TO MEDIUM CONFIDENCE AT AHN
ON PRECIP OCCURRING. CANNOT RULE OUT A TS AT CSG OR MCN BUT TOO
LOW TO PUT IN TAF. WITH WEDGE SET UP WILL SEE IFR/MVFR CIGS
CONTINUE THROUGH THE TAF PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS...VSBYS AND PRECIP.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  82  69  88 /  40  40  20  20
ATLANTA         71  81  70  86 /  40  50  20  20
BLAIRSVILLE     64  80  65  85 /  40  40  20  30
CARTERSVILLE    70  80  69  87 /  40  50  20  20
COLUMBUS        73  83  71  88 /  60  70  30  30
GAINESVILLE     68  80  69  86 /  40  40  20  20
MACON           73  82  70  89 /  50  60  30  20
ROME            70  83  70  88 /  40  50  20  20
PEACHTREE CITY  71  80  68  87 /  50  60  20  20
VIDALIA         73  84  72  88 /  60  60  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/11
Hazardous weather outlook, Jul 15, 11:20 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EDT FRI JUL 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1120 AM EDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH
AND CENTRAL GEORGIA THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS
LIKELY.

.SYNOPSIS...
HIGH PRESSURE DOMINATED THE EASTERN U.S. COAST TODAY AND A WEDGE HAS
SET UP ACROSS NORTH GEORGIA. IN ADDITION...A STATIONARY FRONT WAS
DRAPED ACROSS PORTIONS OF SOUTH AND WEST CENTRAL GEORGIA THIS
MORNING AND WILL REMAIN BASICALLY STATIONARY THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WITH THE SHOWERS AND THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL. IN ADDITION WITH ANY THUNDERSTORMS THAT
DEVELOP...FREQUENT LIGHTNING AND STRONG WINDS WILL BE POSSIBLE.

.DISCUSSION...
INSTABILITY WILL BE MODERATE AT BEST TODAY OVER NORTH AND CENTRAL
GEORGIA AS COOLER EASTERLY FLOW DOMINATES IN THE LOWER LEVELS WITH A
WEDGE SET UP ACROSS THE NORTHERN HALF OF THE STATE. THIS HAS LIMITED
CAPE WITH VALUES EXPECTED TO BE 1000 OR LESS ACROSS NORTH GEORGIA
AND AROUND 1000 TO 1500 ACROSS CENTRAL GEORGIA. HOWEVER...WITH
PRECIPITABLE WATER AROUND 2 TO 2.25 INCHES...LOCALLY HEAVY RAINFALL
IS LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 2:15 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI JUL 15 2011

GAZ096-107-109-151915-
215 PM EDT FRI JUL 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI...BLECKLEY
AND DODGE COUNTIES UNTIL 315 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESSTON...MOVING WEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED
ACROSS PULASKI...BLECKLEY AND DODGE COUNTIES...INCLUDING AREAS
AROUND GODWINSVILLE...PLAINFIELD...EASTMAN...UNION...FIVE
POINTS...YONKERS...GRESSTON...DUBOIS...RODDY...OCMULGEE
BANKS...EMPIRE...BAILEYS PARK...PULASKI STATE PRISON...WALLACE AND
MOBLEY CROSSING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3211 8336 3213 8337 3213 8340 3222 8358
      3251 8329 3224 8304 3200 8312
TIME...MOT...LOC 1815Z 112DEG 8KT 3226 8324
Special weather statement, Jul 15, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT FRI JUL 15 2011

GAZ104-152130-
433 PM EDT FRI JUL 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SUMTER COUNTY UNTIL
530 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLAINS...MOVING NORTHWEST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES...WITH ISOLATED AMOUNTS UP TO
3 INCHES...ARE OCCURRING ACROSS SUMTER COUNTY...INCLUDING AREAS
AROUND SUMTER...MADDOX...HUNTINGTON...CROXTON CROSSROADS...NEW
ERA...AMERICUS...PLAINS...SHILOH...CONCORD AND FRIENDSHIP. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3197 8445 3214 8443 3216 8443 3216 8419
      3223 8418 3223 8414 3219 8413 3219 8405
      3209 8398 3205 8398 3202 8395 3192 8392
      3192 8434 3187 8434
TIME...MOT...LOC 2031Z 142DEG 10KT 3204 8436

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Jul 14, 8:20 PM EDTSpecial Weather StatementFFCBaldwin, Butts, Jasper, Putnam40 min
Jul 14, 8:30 PM EDTSpecial Weather StatementFFCCarroll45 min
Jul 14, 8:40 PM EDTSpecial Weather StatementFFCHeard35 min
Jul 14, 9:15 PM EDTSpecial Weather StatementFFCJasper45 min
Jul 14, 9:17 PM EDTSpecial Weather StatementFFCHaralson28 min
Jul 15, 2:15 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski60 min
Jul 15, 6:32 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler28 min
Jul 15, 7:14 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler46 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.